Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jun 5, 2016, 4:55 PM EDT for Erie County, New York. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2016, 4:55 PM EDT (20:55 UTC)
- Expired
- Jun 5, 2016, 5:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Buffalo, NY
County Erie County, NY
The radar
The Buffalo radar (KBUF), 45 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
387 WWUS81 KBUF 052055 SPSBUF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 455 PM EDT SUN JUN 5 2016 NYZ012-020-085-052130- SOUTHERN ERIE-CATTARAUGUS-WYOMING- 455 PM EDT SUN JUN 5 2016 ...SEVERAL STRONG THUNDERSTORMS MAY AFFECT SOUTHERN ERIE...NORTHERN CATTARAUGUS AND WESTERN WYOMING COUNTIES... AT 452 PM EDT...A PAIR OF STRONG THUNDERSTORM WERE LOCATED NEAR GOWANDA...AND WERE MOVING NORTHEAST AT 50 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS AS THEY MOVE ACROSS SOUTHERN ERIE...NORTHERN CATTARAUGUS AND WESTERN WYOMING COUNTIES. LOCATIONS IMPACTED INCLUDE... BOSTON...SPRINGVILLE...COLDEN...GOWANDA...ARCADE...NORTH COLLINS...CHAFFEE... VARYSBURG...ASHFORD HOLLOW AND EAST CONCORD. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4255 7904 4286 7830 4248 7832 4230 7905 TIME...MOT...LOC 2052Z 240DEG 49KT 4250 7894 $$ RSH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 5, 2:44 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 5, 2:44 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 244 PM EDT SUN JUN 5 2016 .SYNOPSIS... Showers and scattered thunderstorms are expected into this evening as a powerful upper level disturbance approaches the region. Some of these thunderstorms may produce strong and possibly damaging winds. While conditions should generally dry out tonight, an upper level low will linger over Eastern Canada at least through the mid week, resulting in periods of showers along with cooler temperatures across Western and North-Central New York. && .NEAR TERM /THROUGH MONDAY/... Second round of showers and scattered thunderstorms currently developing upstream across Michigan/Ohio and southern Ontario. This activity will impact the area later this afternoon and this evening. This round of convection will be tied to a shortwave moving through the base of the upper level trough. Sharp clearing line will push into western New York by mid afternoon with diurnal heating allowing for the atmosphere to destabilize. We should be able to destabilize sufficiently to allow for scattered thunderstorm development ahead of the upper wave. Can not rule out the potential for isolated severe storms into early this evening considering the robust wind field aloft. Expect main threat areas to be across the Genesee Valley and Finger lakes region with less likelihood downwind of the lakes with little if any thunderstorms risk expected for the Niagara Frontier within well established lake breeze. This second round of convection will likely weaken considerably and may fall apart entirely as it moves east and encounters both diminishing diurnal instability after dark as well as a stabilized airmass left over across central NY from previous convection earlier in the day. The rest of the night should be relatively quiet but still breezy as the surface low center passes to our north and a dry slot moves overhead. Temperatures will fall into the mid 50s to lower 60s tonight as the soupy airmass moves off to the east and nominally drier air advects across the Lower Great Lakes. Latest model suite continuing to show a wedge of drier air working over much of western and central New York Monday with zonal to low amplitude ridging. See little ion the way of a trigger, therefore expect a dry weather with only a slight chance for some diurnally driven showers. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... This period will feature progressively cooler and unsettled weather as multiple additional surges of shortwave energy are incorporated into the mean upper level trough over eastern Canada and the Great Lakes/ northeastern states...which will cause this feature to re-amplify and subsequently draw plenty of unseasonably cool Canadian air into our region. The best chances for any scattered shower activity will come during the daytime hours of both Tuesday and Wednesday...when the best surges of DCVA and attendant deeper moisture will cross our region...in conjunction with strong daytime heating of our increasingly cooler airmass. In addition to the showers...some thunderstorms will also be possible on Tuesday...when a majority of the shorter-term guidance still suggests that SBCAPES will increase to between 500 and 1000 J/kg...and surface-based LI's fall to between -1 and -5. The above stated...this does not mean that the nighttime periods will be entirely rain free either. In addition to some spottier leftover diurnally- driven activity Monday and Tuesday evenings...there may also be some lake effect rain showers east- southeast of the lakes later Tuesday night as 850 mb temps drop to the vicinity of +2C...resulting in lake delta-T values exceeding the critical 13C threshold. Depending upon the exact amount of moisture that will be available...this should result in at least some lake effect cloudiness and possibly even some rare June lake effect rain showers across the Southern Tier and east-southeast of Lake Ontario... for which some low-to-mid range chance pops will be in play. As for temperatures...ongoing steady cool air advection will result in readings falling to well below average by midweek. More specifically... daytime highs in the upper 60s to lower 70s Tuesday will fall all the way back to only the upper 50s to lower 60s on Wednesday...while nighttime lows in the mid to upper 50s Monday night pull back to the 45 to 50 range Tuesday night. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... During the first 24 hours of this period...anomalously deep upper level troughing will remain in place across the northeastern quarter of the nation and eastern Canada...though its core will gradually shift from southern Quebec and northern New England to Newfoundland. Meanwhile at the surface...an attendant broad surface low will track northeastward across the Canadian Maritimes... while high pressure and drier air slowly builds eastward across the Great Lakes. For our region...the departure of the core of the upper low and its attendant shield of deeper moisture will result in any scattered showers generally diminishing from southwest to northeast Wednesday night and Thursday...though lower-end chances for these will probably still linger into Thursday across the North Country. Otherwise...a deep cyclonic flow of unseasonably cool air will continue across our region and will help keep temperatures notably below average... with nighttime lows ranging through the 40s Wednesday night and highs on Thursday only managing to peak in the lower to mid 60s. After that...the medium range guidance remains in general agreement on broad upper level ridging over the Plains states slowly building a little further eastward through the rest of the period...while persistent (though somewhat weaker) upper troughing persists across the New England states and Eastern Canada. In general...this should allow for a steady day-to-day warming trend from Friday on through next weekend as heights over our region rebound and warmer air spreads eastward from the Plains states...with daytime highs recovering into the 65 to 70 range on Friday...and then finally rebounding into the 70s in time for next weekend. This warmup could potentially come at a price though...as a larger-scale baroclinic zone will likely set up shop across our region... which will be situated right along the periphery of the slowly building upper ridge and the lingering upper level trough. This could eventually set the stage for one or more MCS-type features to slide southeastward across our area late in the week or next weekend...though pinning down the timing and location of such system this far in advance remains an extremely difficult exercise. Given this...have elected to continue to advertise broadbrush low chance PoPs from Friday right on through next weekend. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Initial area of convection shifting eastward and should clear KART by 20z. Secondary area of convection developing across Michigan/Ohio and southern Ontario occurring within the warm sector of a low pressure system over northeastern Ontario province. Increasing diurnal instability should allow for the development of scattered thunderstorms, some of which may become severe with the main threat being found east of KROC-KDSV through early this evening. Otherwise, outside of the cores of any heavier showers and thunderstorms that do develop, cigs/vsbys should remain VFR with gusty southwest winds developing in the afternoon as stronger winds aloft mix down to the surface. An upper level disturbance that will be the primary driver of the convection across the forecast area today will move through this evening. Expect a dry slot to move across the area behind the shortwave with VFR conditions and breezy wsw flow prevailing overnight. Outlook... Monday and Monday Night...Mainly VFR. A chance of showers. Tuesday...Mainly VFR. A chance of showers and thunderstorms. Wednesday...Mainly VFR. A chance of showers. Thursday...VFR. && .MARINE... A southwesterly flow will freshen this afternoon as an upper level disturbance crosses the region. This will in turn allow waves to approach small craft advisory levels tonight on Lake Erie, with advisory conditions also possible on the eastern end of Lake Ontario Monday. Scattered thunderstorms through this evening could bring locally higher winds and waves. Winds and waves will gradually diminish Monday night, though the continued presence of low pressure to our north across Quebec will result in persistent west-southwest flow well into next week, resulting in at least 2-3 foot waves on the lakes. If planning any trips to the beach during the coming week be sure to check for any swimming risks. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...TMA NEAR TERM...TMA SHORT TERM...JJR LONG TERM...JJR AVIATION...TMA MARINE...TMA
Hazardous weather outlook, Jun 5, 12:56 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1256 PM EDT SUN JUN 5 2016 LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-061700- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1256 PM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A RISK FOR SEVERE THUNDERSTORMS THROUGH THIS EVENING AS A COLD FRONT CROSSES NEW YORK STATE. STRONG TO DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>008-014-061700- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO- 1256 PM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS EVENING ACROSS CENTRAL NEW YORK AS A COLD FRONT CROSSES THE STATE. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>003-010>013-019>021-085-061700- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 1256 PM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS EVENING ACROSS WESTERN NEW YORK AS A COLD FRONT CROSSES THE STATE. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jun 5, 12:32 PM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1232 PM EDT SUN JUN 5 2016
NYZ004>008-051730-
LEWIS-JEFFERSON-WAYNE-OSWEGO-NORTHERN CAYUGA-
1232 PM EDT SUN JUN 5 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LEWIS...JEFFERSON...
OSWEGO...CAYUGA AND SOUTHEASTERN WAYNE COUNTIES...
AT 1231 PM EDT...RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM
NEAR EDWARDSVILLE TO ADAMS TO 6 MILES NORTHWEST OF LYSANDER.
MOVEMENT WAS EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WATERTOWN...OSWEGO...FULTON...FORT DRUM...SANDY ISLAND BEACH STATE PARK...
CARTHAGE...LOWVILLE...PULASKI...WEST CARTHAGE AND CENTRAL SQUARE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 NEAR EXIT 40.
INTERSTATE 81 BETWEEN EXITS 32 AND 48.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4342 7553 4348 7581 4333 7589 4315 7588
4327 7620 4320 7621 4324 7627 4322 7626
4320 7627 4323 7631 4323 7648 4303 7650
4302 7687 4357 7635 4357 7628 4366 7626
4434 7573 4410 7517 4361 7511
TIME...MOT...LOC 1631Z 261DEG 28KT 4445 7556 4380 7605 4327 7657
REYNOLDSSpecial weather statement, Jun 5, 1:42 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
142 PM EDT SUN JUN 5 2016
NYZ006-008-051815-
LEWIS-OSWEGO-
142 PM EDT SUN JUN 5 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LEWIS AND SOUTHEASTERN
OSWEGO COUNTIES...
AT 142 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF STAR LAKE TO NEAR
KELLOGGSVILLE. MOVEMENT WAS EAST AT 95 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LOWVILLE...CENTRAL SQUARE...REDFIELD...HIGHMARKET...BREWERTON...WHETSTONE
GULF STATE PARK...CONSTANTIA...WEST MONROE...NEW BREMEN AND WATSON.
THIS INCLUDES INTERSTATE 81 NEAR EXIT 32.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4342 7553 4348 7581 4333 7589 4332 7586
4315 7588 4320 7608 4324 7616 4320 7622
4416 7531 4410 7517 4361 7511
TIME...MOT...LOC 1742Z 270DEG 84KT 4420 7517 4282 7635
REYNOLDSSpecial weather statement, Jun 5, 1:48 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
148 PM EDT SUN JUN 5 2016
NYZ006-008-051815-
LEWIS-OSWEGO-
148 PM EDT SUN JUN 5 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LEWIS AND SOUTHEASTERN
OSWEGO COUNTIES...
AT 142 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF STAR LAKE TO NEAR
KELLOGGSVILLE.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LOWVILLE...CENTRAL SQUARE...REDFIELD...HIGHMARKET...BREWERTON...WHETSTONE
GULF STATE PARK...CONSTANTIA...WEST MONROE...NEW BREMEN AND WATSON.
THIS INCLUDES INTERSTATE 81 NEAR EXIT 32.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4342 7553 4348 7581 4333 7589 4332 7586
4315 7588 4320 7608 4324 7616 4320 7622
4416 7531 4410 7517 4361 7511
TIME...MOT...LOC 1742Z 270DEG 84KT 4420 7517 4282 7635
REYNOLDSSpecial weather statement, Jun 5, 3:01 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 301 PM EDT SUN JUN 5 2016 NYZ019-020-052115- CHAUTAUQUA-CATTARAUGUS- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN 301 PM EDT SUN JUN 5 2016 ...STRONG THUNDERSTORMS LIKELY LATE THIS AFTERNOON... THE WEALTH OF LOW CLOUDS THAT HAVE SUPPRESSED THE DEVELOPMENT OF THUNDERSTORMS THROUGH 3 PM WILL GIVE WAY TO SOME LATE AFTERNOON SUNSHINE. THIS WILL HELP TO DESTABILIZE OUR AIRMASS...WHICH WILL SET THE STAGE FOR STRONG THUNDERSTORMS AFTER 4 PM. STRONG TO SEVERE STORMS WERE ALREADY BEING OBSERVED OVER NORTHEAST OHIO... AND SOME OF THIS ACTIVITY IS EXPECTED TO CROSS THE SOUTHERN TIER. STORMS THAT MOVE ACROSS CHAUTAUQUA AND CATTARAUGUS COUNTIES AFTER 4 PM WILL INCLUDE DOWNPOURS OF A HALF INCH...AND COULD INCLUDE STRONG WIND GUSTS AND SMALL HAIL. RSH
Special weather statement, Jun 5, 3:35 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
335 PM EDT SUN JUN 5 2016
NYZ001-052030-
NIAGARA-
335 PM EDT SUN JUN 5 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NIAGARA AND WESTERN
ORLEANS COUNTIES...
AT 334 PM EDT...A STRONG THUNDERSTORM WAS LOCATED JUST WEST OF
YOUNGSTOWN...OR 10 MILES NORTHWEST OF NIAGARA FALLS...MOVING EAST AT
35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOCKPORT...NEWFANE...LEWISTON...YOUNGSTOWN...MIDDLEPORT...FORT NIAGARA
STATE PARK...WILSON...BARKER...RANSOMVILLE AND CAMBRIA CENTER.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4335 7887 4339 7849 4322 7846 4314 7904
4317 7905 4325 7906 4326 7907 4330 7909
TIME...MOT...LOC 1934Z 265DEG 32KT 4323 7916
MITCHELLSpecial weather statement, Jun 5, 4:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 455 PM EDT SUN JUN 5 2016 NYZ012-020-085-052130- SOUTHERN ERIE-CATTARAUGUS-WYOMING- 455 PM EDT SUN JUN 5 2016 ...SEVERAL STRONG THUNDERSTORMS MAY AFFECT SOUTHERN ERIE...NORTHERN CATTARAUGUS AND WESTERN WYOMING COUNTIES... AT 452 PM EDT...A PAIR OF STRONG THUNDERSTORM WERE LOCATED NEAR GOWANDA...AND WERE MOVING NORTHEAST AT 50 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS AS THEY MOVE ACROSS SOUTHERN ERIE...NORTHERN CATTARAUGUS AND WESTERN WYOMING COUNTIES. LOCATIONS IMPACTED INCLUDE... BOSTON...SPRINGVILLE...COLDEN...GOWANDA...ARCADE...NORTH COLLINS...CHAFFEE... VARYSBURG...ASHFORD HOLLOW AND EAST CONCORD. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4255 7904 4286 7830 4248 7832 4230 7905 TIME...MOT...LOC 2052Z 240DEG 49KT 4250 7894 RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:32 PM EDT | Special Weather Statement | BUF | Lewis, Oswego | 58 min |
| Jun 5, 1:42 PM EDT | Special Weather Statement | BUF | Lewis | 33 min |
| Jun 5, 1:48 PM EDT | Special Weather Statement | BUF | Lewis | 27 min |
| Jun 5, 3:15 PM EDT | Special Marine Warning | BUF | 60 min | |
| Jun 5, 3:35 PM EDT | Special Weather Statement | BUF | Niagara | 55 min |
| Jun 5, 3:37 PM EDT | Special Marine Warning | BUF | 53 min | |
| Jun 5, 4:03 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 57 min |
| Jun 5, 5:04 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus | 56 min |
| Jun 5, 5:31 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Erie, Wyoming | 44 min |
| Jun 5, 5:45 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 75 min |
| Jun 5, 6:36 PM EDT | Special Weather Statement | BUF | Livingston | 39 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.